Alert archive / Nebraska / Wind Advisories in 2015
Wind Advisory 5, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Mar 28, 2015, 3:39 PM CDT for 23 counties in Nebraska; 4 counties in Iowa. It took effect at Mar 29, 2015, 8:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2015, 3:39 PM CDT (20:39 UTC)
- In effect from
- Mar 29, 2015, 8:00 AM CDT
- Expired
- Mar 29, 2015, 3:04 PM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
All 27 counties
Harrison County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 51 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564 WWUS73 KOAX 282039 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 339 PM CDT SAT MAR 28 2015 ...WIND ADVISORY FOR PARTS OF EASTERN NEBRASKA AND WESTERN IOWA ON SUNDAY... .A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. BEHIND IT...FROM AROUND MID-MORNING TO MID-AFTERNOON ON SUNDAY...NORTHWEST WINDS WILL INCREASE TO AROUND 30 TO 35 MPH...WITH GUSTS OF AROUND 40 TO 50 MPH. IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-051-065- 290445- /O.NEW.KOAX.WI.Y.0005.150329T1500Z-150329T2100Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER-SAUNDERS-SEWARD- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD 339 PM CDT SAT MAR 28 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM CDT SUNDAY. * TIMING...WINDS WILL INCREASE AROUND MID-MORNING...PEAKING AT MIDDAY AND DECREASING BY MID-AFTERNOON. * WINDS...NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH...ARE ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAYES
4 follow-up statements
070 WWUS73 KOAX 290210 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 910 PM CDT SAT MAR 28 2015 ...WIND ADVISORY FOR PARTS OF EASTERN NEBRASKA AND WESTERN IOWA ON SUNDAY... .A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. BEHIND IT... FROM AROUND MID-MORNING TO MID-AFTERNOON ON SUNDAY...NORTHWEST WINDS WILL INCREASE TO AROUND 30 TO 35 MPH...WITH GUSTS OF AROUND 40 TO 50 MPH. IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-051-065- 291000- /O.CON.KOAX.WI.Y.0005.150329T1500Z-150329T2100Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER-SAUNDERS-SEWARD- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD 910 PM CDT SAT MAR 28 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 4 PM CDT SUNDAY... * TIMING...WINDS WILL INCREASE AROUND MID MORNING...PEAKING AT MIDDAY AND DECREASING BY MID AFTERNOON. * WINDS...NORTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH...ARE ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
286 WWUS73 KOAX 290836 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 336 AM CDT SUN MAR 29 2015 ...WIND ADVISORY FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA TODAY... .A COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT. WINDS THROUGH MID AFTERNOON SHOULD BE IN THE 25 TO 35 MPH RANGE WITH GUSTS FROM 40 TO 50 MPH. IAZ069-NEZ052-053-066-067-078-291815- /O.EXA.KOAX.WI.Y.0005.150329T1500Z-150329T2100Z/ POTTAWATTAMIE-DOUGLAS-SARPY-LANCASTER-CASS-SALINE- INCLUDING THE CITIES OF...COUNCIL BLUFFS...OMAHA...BELLEVUE... PAPILLION...LA VISTA...LINCOLN...PLATTSMOUTH...CRETE...WILBER 336 AM CDT SUN MAR 29 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. * TIMING...WINDS WILL INCREASE AROUND MID MORNING...PEAKING AT MIDDAY AND DECREASING BY MID TO LATE AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH...ARE ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ011-012-015>018-030>033-042-043-291815- /O.EXT.KOAX.WI.Y.0005.150329T1300Z-150329T2100Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE-COLFAX- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...COLUMBUS... SCHUYLER 336 AM CDT SUN MAR 29 2015 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... * TIMING...WINDS WILL INCREASE THIS MORNING...PEAKING AROUND MIDDAY AND DECREASING BY MID TO LATE AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH...ARE ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-NEZ034-044-045-050-051-065-291815- /O.CON.KOAX.WI.Y.0005.150329T1500Z-150329T2100Z/ MONONA-HARRISON-SHELBY-BURT-DODGE-WASHINGTON-BUTLER-SAUNDERS- SEWARD- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...TEKAMAH...OAKLAND...LYONS... DECATUR...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND... YUTAN...SEWARD...MILFORD 336 AM CDT SUN MAR 29 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... * TIMING...WINDS WILL INCREASE AROUND MID MORNING...PEAKING AT MIDDAY AND DECREASING BY MID AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH...ARE ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
210 WWUS73 KOAX 291817 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 117 PM CDT SUN MAR 29 2015 ...WIND ADVISORY FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON... NEZ011-012-015>018-030>033-042-043-292100- /O.CON.KOAX.WI.Y.0005.000000T0000Z-150329T2100Z/ KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON- CUMING-PLATTE-COLFAX- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...COLUMBUS... SCHUYLER 117 PM CDT SUN MAR 29 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * TIMING...WINDS WILL CONTINUE THROUGH THE AFTERNOON...THEN DECREASE AFTER 4 PM. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH...ARE ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-055-056-069-NEZ034-044-045-050>053-065>067-078-292100- /O.CON.KOAX.WI.Y.0005.000000T0000Z-150329T2100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-BURT-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-SALINE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...TEKAMAH... OAKLAND...LYONS...DECATUR...FREMONT...BLAIR...DAVID CITY... WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION... LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...CRETE... WILBER 117 PM CDT SUN MAR 29 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * TIMING...WINDS WILL CONTINUE THROUGH THE AFTERNOON...THEN DECREASE AFTER 4 PM. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH...ARE ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
349 WWUS73 KOAX 292004 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 304 PM CDT SUN MAR 29 2015 ...WIND ADVISORY CANCELED... .WINDS HAVE FALLEN BELOW 30 MPH AND GUSTS ARE BELOW 45 MPH...AND THE WIND ADVISORY HAS BEEN CANCELED. IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053- 065>067-078-292115- /O.CAN.KOAX.WI.Y.0005.000000T0000Z-150329T2100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE- PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-SALINE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS... SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND... YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA...SEWARD... MILFORD...LINCOLN...PLATTSMOUTH...CRETE...WILBER 304 PM CDT SUN MAR 29 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED BELOW 30 MPH...AND GUSTS HAVE DECREASED BELOW 45 MPH. THE WIND ADVISORY HAS BEEN CANCELED ACROSS THE AREA. NORTHWEST WINDS OF 20 TO 25 MPH WILL CONTINUE FOR A FEW MORE HOURS THIS EVENING...WITH GUSTS UP TO 30 TO 40 MPH. $$ MAYES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:35 PM CDT, 4 minutes earlier.
Area forecast discussion, Mar 28, 3:35 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
335 PM CDT SAT MAR 28 2015
.SHORT TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 333 PM CDT SAT MAR 28 2015
ANOTHER FRONTAL PASSAGE MAY BRING LIGHT RAIN LATE TONIGHT...BUT
MILDER WEATHER IS ALREADY SHOWING ITSELF. SUBJECTIVE 12Z UPPER AIR
ANALYSIS INDICATES PROGRESSIVE UPPER-LEVEL TROUGH AXIS IN THE
EASTERN US...WITH 500MB HEIGHT RISES FROM THE CENTRAL AND NORTHERN
PLAINS EAST TO THE GREAT LAKES. UPPER-LEVEL SHORTWAVE TROUGH WAS
NOTED IN BC/WA/OR...WITH 500MB HEIGHT FALLS UP TO 140M ASSOCIATED
WITH IT. UPPER-LEVEL JET OF 100KT+ WRAPPED FROM THE BACK SIDE OF
THE EASTERN TROUGH AROUND ITS BASE...WITH UP TO 180KT AHEAD OF IT IN
NEW ENGLAND. 850MB TEMPERATURES WERE WARMING ACROSS THE
PLAINS...WITH STRONGEST TEMPERATURE GRADIENT NOTED FROM ND THORUGH
SD/ND/KS TOWARD OK. CONUS WAS PARTICULARLY DRY AT 850MB FOR
MARCH...WITH ONLY ONE SITE IN WA /KOTX/ WITH A DEWPOINT EVEN ABOVE
0C. SURFACE LOW AT 19Z WAS CENTERED IN SOUTHERN AB...WITH SURFACE
HIGH IN IL/IN...AND DECENT PRESSURE GRADIENT BETWEEN.
MAIN FORECAST CONCERNS ARE FRONTAL PASSAGE TONIGHT...WINDS
TOMORROW...AND POTENTIAL FIRE WEATHER ON MONDAY. POTENT SHORTWAVE
IN THE PACIFIC NORTHWEST EARLIER TODAY IS PROGGED TO SLIDE ACROSS
THE PLAINS TONIGHT...WITH A COLD FRONT AND WITH THE POTENTIAL FOR
RAIN. LOWER AND MID-LEVELS ARE QUITE DRY IN THE REGION...BUT WAVE
DOES SEEM STRONG ENOUGH TO GENERATE RAINFALL TONIGHT. GIVEN THE
WEAK INSTABILITY /UP TO AROUND 200 J/KG MUCAPE AND WEAKLY NEGATIVE
LI/...HAVE MENTIONED PRECIPITATION AS SHOWERS RATHER THAN RAIN...BUT
DID KEEP OUT THUNDER MENTION AS INSTABILITY IS QUITE WEAK. BEHIND
THE COLD FRONT...NORTHWEST WINDS INCREASE SUBSTANTIALLY FROM LATE
MORNING TO EARLY AFTERNOON...ESPECIALLY ALONG AND NORTH OF I-80.
HAVE LOWER CONFIDENCE IN SOUTHWARD EXTENT OF ADVISORY CRITERIA
WINDS...BUT DID ISSUE A WIND ADVISORY FOR THE NORTHWESTERN HALF OF
THE CWA FOR TOMORROW. RELATIVE HUMIDITY WILL BE ON THE LOW SIDE IN
THE AFTERNOON...BUT BELIEVE IT WILL REMAIN ABOVE RED FLAG CRITERIA
OF 20% AND HAVE KEPT FIRE WEATHER HEADLINES OUT.
WARM AIR ADVECTION GETS GOING IN EARNEST FOR MONDAY AND TUESDAY.
SOUTHWEST WINDS ON MONDAY SHOULD ALLOW FOR GOOD MIXING...WITH HIGHS
IN THE 70S ACROSS THE AREA. WITH MID-LEVELS REMAINING DRY...DO THINK
CONDITIONS ON MONDAY COULD FLIRT WITH RED FLAG IN AT LEAST PARTS OF
THE AREA. WILL NOT ISSUE A FIRE WEATHER WATCH JUST YET...BUT WILL
MENTION POTENTIAL IN THE HWO AS CONFIDENCE IS INCREASING FOR AT
LEAST VERY HIGH FIRE DANGER.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 333 PM CDT SAT MAR 28 2015
COLD FRONTAL PASSAGE ON WEDNESDAY LOOKS MORE AND MORE LIKE IT WILL
OCCUR IN THE AFTERNOON TO EVENING...ALLOWING WARMING FOR ONE MORE
DAY AHEAD OF THE FRONT INTO THE CWA. HAVE BOOSTED TEMPERATURES FOR
WEDNESDAY INTO THE MID TO UPPER 70S. WITH MOISTURE FINALLY
RETURNING TO THE PLAINS AHEAD OF THE FRONT...INSTABILITY WILL
INCREASE THROUGH THE DAY. IT IS MARCH...AND MOVING A COLD FRONT
INTO AN ADEQUATELY MOIST AND UNSTABLE AIRMASS IS USUALLY A
TRIGGER FOR THUNDERSTORMS. HAVE KEPT THUNDER WORDING FOR WEDNESDAY
AFTERNOON AND EVENING AND WILL CONTINUE TO MENTION IN HWO...THOUGH
SEVERE POTENTIAL IS STILL UNCERTAIN THIS FAR IN ADVANCE. FRONT IS
NOT TOO QUICK TO EXIT ON WEDNESDAY NIGHT...AND COULD SEE A
HEALTHY SPRING RAIN OF A QUARTER TO HALF INCH WITH THIS SYSTEM.
AFTER A DRY PART OF THURSDAY BEHIND THE FRONT...MODELS ARE
TRENDING TOWARD SOME KIND OF PRECIPITATION SPREADING ACROSS THE MO
VALLEY REGION ON THURSDAY NIGHT/FRIDAY ON THE COOL SIDE OF A MID-
LEVEL BOUNDARY THAT IS PROGGED TO LINGER IN KS/MO. GFS IS QUITE A
BIT COLDER THAN ECMWF/GEM AND WOULD POINT TOWARD FROZEN
PRECIPITATION /SNOW/ ON FRIDAY...BUT FOR NOW...HAVE LEANED WITH
MODEL BLENDS CLOSER TO MILDER ECMWF/GEM SOLUTIONS. PRECIPITATION
SHOULD EXIT BY FRIDAY NIGHT...LEAVING A DRY AND COOL SATURDAY.
&&
.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1222 PM CDT SAT MAR 28 2015
VFR CONDITIONS ARE EXPECTED THROUGH THE FIRST HALF OF THE TAF
CYCLE. A STRONG COLD FRONT WILL BE PUSHING THROUGH THE REGION
OVERNIGHT. JUST AHEAD AND BEHIND THIS BOUNDARY...A FEW MVFR CIGS
ARE POSSIBLE. DID THROW IN A PROB30 FOR LIGHT RAIN SHOWERS AT ALL
THREE SITES OVERNIGHT FOR A FEW HOURS ASSOCIATED WITH THIS
BOUNDARY. GUSTY NORTHWEST WINDS UP TO 30KTS ARE POSSIBLE BEHIND
THIS FRONT THROUGH THE END OF THE TAF CYCLE.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM TO 4 PM CDT SUNDAY FOR NEZ011-012-
015>018-030>034-042>045-050-051-065.
IA...WIND ADVISORY FROM 10 AM TO 4 PM CDT SUNDAY FOR IAZ043-055-056.
&&
SHORT TERM...MAYES
LONG TERM...MAYES
AVIATION...KERNHazardous weather outlook, Mar 28, 4:05 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 405 AM CDT SAT MAR 28 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-282315- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 405 AM CDT SAT MAR 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT ISOLATED NON SEVERE THUNDERSTORMS MAY OCCUR OVER PARTS OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AS A COLD FRONT MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Wind Advisories in Nebraska, 2015Wind Advisories in Iowa, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.